Hello, back in April I did an at home 30% glycolic peel, never again, a month later I was in the sun and within days brown spots were on my forehead. Went to a derm and she perscribed 4% hydroquinone and .5% generic retina. After 5 mos the brown spots have faded so I stopped using the hydroquinone, but I noticed 2 small red marks on my forehead. Those are more noticeable then brown spots. What can that be? And what can I do to help those, vitamin C serum? or if the retina alone will help?
Small Red Marks on Forehead from 5 Months W/ Hydroquinone?
Doctor Answers (1)
Obagi Nu Derm System utilizes prescription retinoids and hydroquinones so it’s not surprising that you’re seeing more brown spots (sun damage). The retinoid (tretinoin) promotes shedding of the outer most layers of skin, improves cell turnover, thus revealing damage in the deeper layers of skin. I would recommend continued use of the system and possibly encourage you to see us for an IPL (intense pulsed light) treatment, which would remove those spots more quickly. The smoothness is no surprise, either, considering the combination of retinoids with exfoderm forte (AHA’s – alpha hydroxy acids). Lastly, prescription retinoids are the only topical agent that has been approved by the FDA to effectively stimulate collagen and elastin. Therefore, it’s the best anti-aging system available!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.